C.R. Subramanian - Paths of specified length in random k-partite graphs

dmtcs:286 - Discrete Mathematics & Theoretical Computer Science, January 1, 2001, Vol. 4 no. 2 - https://doi.org/10.46298/dmtcs.286
Paths of specified length in random k-partite graphsArticle

Authors: C.R. Subramanian 1

  • 1 Department of Computer Science and Automation [Bangalore]

Fix positive integers k and l. Consider a random k-partite graph on n vertices obtained by partitioning the vertex set into V_i, (i=1, \ldots,k) each having size Ω (n) and choosing each possible edge with probability p. Consider any vertex x in any V_i and any vertex y. We show that the expected number of simple paths of even length l between x and y differ significantly depending on whether y belongs to the same V_i (as x does) or not. A similar phenomenon occurs when l is odd. This result holds even when k,l vary slowly with n. This fact has implications to coloring random graphs. The proof is based on establishing bijections between sets of paths.

Volume: Vol. 4 no. 2
Published on: January 1, 2001
Imported on: March 26, 2015
Keywords: random graphs,paths,bijections,[INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]

Consultation statistics

This page has been seen 301 times.
This article's PDF has been downloaded 221 times.